MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190S
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician intended to use a cougar guidewire.There was no damage noted to packaging.The wire tip was formed by the physician.The device was used during a procedure in a mid saphenous vein graft, exhibiting moderate tortuosity.There were no abnormalities reported in relation to anatomy.It is noted that the device looked damaged when retrieved from the patient.It is noted that the device had stretched coils during removal.There is no injury reported.
 
Additional Manufacturer Narrative
Product analysis summary: the wire was received coiled up in a small bag.Visual inspection on the cougar wire detected severe damage to the coils at the distal end of the tip.A bend was noted to the wire 45cm to proximal end.During analysis under magnified view, the core wire and ribbon joint appeared intact, the analysis also revealed a break of the ribbon.Regardless of the break, the wire was received with no missing parts.The coils kept the guide wire in one piece.The coils were pulled in the analysis lab to reveal the remaining piece of the ribbon.The remaining distal broken ribbon remained attached to the tip ball, accounting for the full length of the wire with no missing parts due to the break.Actual measurements taken on the cougar wire, the measurements were within product performance requirements at joints, along spring, coated core wire, and hypo tube.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7013343
Report Number1220452-2017-00114
Device Sequence Number944077
Product Code DQX
UDI-Device Identifier20643169452804
UDI-Public20643169452804
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K032899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2019
Device Catalogue NumberCGRXT190S
Device Lot NumberG16A03100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2018
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight87